Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Is this normal?

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:36 AM in Lower Back Pain
Hi there yesterday i had a cortisone injection in a facet joint in my lower back,i also have degenerative disc disease which showed up on an mri scan.The consultant didnt tell me about the amount of pain i would be in after the injection,how long does this last because am in in bed in horrible pain and i can hardly walk at all.I cant believe the consultant didnt tell me what would happen as i am on my own with two children one of which is also off school ill herself at the moment!!


  • hi! i see this is one of your first posts and i want to welcome you to the forum. the pain of course, can differ from person to person but for many, a few days off from work is necessary, extra help at home, and bed rest is important. it can hurt for a few days i am sorry to say!! this isn't always true. if you appear to be hurting more than you think you should, call your doctor! mine always called me the next day so don't feel bad about a phone call. good luck with the little ones... that must be so difficult!!! my thoughts are with you! Jenny
  • Hello,

    Sorry you hurt so much, sometimes injections are wicked. If I were you, I would first put a call into the doctor just to make sure everything is OK and he knows about your pain level. Besides medicine, I always found ice, ice, ice and laying on my right side to help the most after any injection. I would get a horrible pressure like feeling. You can do ice any way you want, but I like to get a hand towel wet, lay it in the freezer, and use that. It's bigger to cover more of my back/leg, not heavy like a big ice pack, and only stays cold for a short time so that if you fall asleep you won't accidentally have ice on too long.

    I always knew my pain would be increased after the first go round, so prepared the couch for digging in before I went to the appointment. I do remember though being upset because I didn't realize how bad that pressure was going to be!

    Hope it subsides in a few days, but I would really check in with your doc's office just to make sure it's ok and so they can document your response to the injection.

  • Hi Alison,

    I had my second injection last Thursday and was on the forum today searching for the same information. Jenny is right - everyone is different and every injection is different. My first injection was a breeze. This one is totally different. Since this morning I have had what I can only describe as sciatic spasms shooting down my leg. Not possible for me to rest in bed as I am at work. Pain meds are kicking in so things are easing slightly. From everything I have read today it seems some people do have this reaction. Ice does work if you are in the right place. Take care and hang in there. Fingers crossed we both get this behind us soon!
  • I had to give up my business when my pain troubles started,it all started in my feet the most awful pain in my achilles that spread to the whole of my foot.I had a florist shop which i ran 6 days a week,i had an episode of this foot pain a few years ago but it went away after 2 months.This time it didnt and it made me feel dreadfully ill,weak,sick,dizzy and the pain would spread up my legs.In May i closed my shop which was a really hard descision but i was so relieved as i could hardly do anything by this time.Then the pain started in my back as well and has been getting more and more acute.I have no help either its just me and the children and ive just had to get on with it the best i can.Tonight i am feeling a bit better although i have this rotten -cystitus again which they cant find a reason for so far and its driving me mad.Wouldnt it be great if this injection actually worked and i got some pain free time?????
    Hope you're feeling better soon Jaycee,what did u have your injection for?
  • to try and relieve severe sciatic pain. It has been going on for years and I did have surgery two years ago. Unfortunately the nerve has never really settled down very well. I am better today so I am hoping you are too. Yes, it would be GREAT if this works. Hang in there - and take it one day at a time. Jaycey
  • Oddly, I've recently had exactly the same treatment as you have, except he gave me 4 injections bilaterally (= 8 in total!)> Whilst the injections hurt like mad and there was a period of a few days when it felt far worse, these ones have now made my back feel a lot better.

    However I had nerve root blocks (bilaterally) and was unable to move for 8 days, then 6 days of heaven, but it returned to the normal pain after that.

    Whoever said it's different for everyone is right. I suppose we just keep going until we find out what works for us.

    I hope yours gets better and if I were you, I'd rest it as much as possible now.

    Bye, Val
This discussion has been closed.
Sign In or Register to comment.